Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jun 11, 2021, 6:21 PM EDT for Tyrrell County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 11, 2021, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Newport/Morehead City, NC
County Tyrrell County, NC
The radar
The Norfolk radar (KAKQ), 153 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
962
WWUS82 KMHX 112221
SPSMHX
Special Weather Statement
National Weather Service Newport/Morehead City NC
621 PM EDT Fri Jun 11 2021
NCZ047-203-112315-
Mainland Dare-Northern Outer Banks-
621 PM EDT Fri Jun 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DARE
COUNTY...
At 621 PM EDT, strong thunderstorms were clustered over Mashoes, or 7
miles southwest of Kill Devil Hills, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Kill Devil Hills, Southern Shores, Manns Harbor, Nags Head, Mashoes,
Manteo, Colington, Whalebone, Sanderling, Duck Coe Pier, Jockeys
Ridge State Park, Roanoke Island Festival Park, Wright Brothers
National Monument, Nags Head Fishing Pier, Avalon Pier, Wanchese,
Bodie Island Lighthouse and Outer Banks Fishing Pier.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3578 7546 3577 7583 3594 7599 3612 7586
3607 7580 3608 7579 3609 7574 3612 7575
3613 7575 3611 7574 3614 7575 3623 7577
3622 7576 3622 7569
TIME...MOT...LOC 2221Z 228DEG 29KT 3595 7579
$$
RTEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:59 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 3:59 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
359 PM EDT Fri Jun 11 2021
.SYNOPSIS...
A cold front will approach from the north tonight and push
through the area Saturday. The front will stall south of the
area into early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 345 PM Friday...Radar much quieter this afternoon as
opposed to yesterday at this time, with only widely scattered
activity in the Greenville/Washington area and a small cluster
of storms over Downeast Carteret County. A cold front is
currently lying across southern Virginia and should slowly sink
into the NC this evening and through the overnight hours. Would
expect this front to enhance convection given very moist airmass
in place. Continuing with high likely to categorical PoPs for
mainly the northern zones with heavy downpours likely, given the
precipitable water values above 2 inches. Some minor flooding of
low-lying area and poor drainage areas is possible. A few
clusters of storms may make it into the central and southern
zones overnight and will keep high chance to low likely PoPs in
these areas as well. Another warm and muggy night with lows in
the low to mid 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 350 PM Friday...As the front sinks south and hangs just
south of our coast on Saturday, winds shift to NW over most of
the CWA. Axis of any heavy rainfall near the front shifts to the
central and southern zones and will high chance to likely PoPs
in these areas during the afternoon. Drier over the northeastern
tier with some lowering in dewpoints Saturday. Do not expect
much sunshine Saturday with highs upper 70s north/northeastern
zones to mid 80s far southern zones.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 240 AM Thu...Drying trend expected late weekend and next
week. Another front will push through Tue/Tue night, with high
pressure building in mid to late next week.
Saturday Night through Friday...Low pressure will continue to
strengthen along the frontal boundary to the south Saturday
night and Sunday, grad pushing ENE away from the Eastern US Sun
night and Mon. A cold front is progged to push through the area
Tuesday/Tuesday night, while aloft low becomes vert stacked
over southern Ontario/Quebec and deep troughing develops over
the Eastern US. Sfc high pressure is forecast to build in mid to
late week, suggesting a drying trend. Mon and Tue look like the
warmest days of the week with ridging aloft. Could see highs in
the low 90s for some inland spots. Isolated to widely scattered
showers and storms Sun and Mon. Models trending a bit wetter
with the next front Tuesday, so increased pops to chance.
Slightly cooler and more pleasant airmass arrives mid week, with
highs in the 80s with overnight lows 60-70 deg. Will begin to
warm back up late week and next weekend, with strong ridge
building aloft.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /through 18Z Sat/...
As of 145 PM Fri...Flight conditions already beginning to
deteriorate across the inner coastal plain with showers and a
few storms developing along a convergent boundary ahead of a
well-defined MCV seen on satellite early this afternoon.
Forecast looks to be much like yesterday's with scattered
convection this afternoon, intense at times, and then a second
cluster crossing the terminals overnight with a few hours of
stratiform rain afterwards.
Cloud cover should limit fog coverage but there is a strong
signal for IFR/LIFR cigs developing overnight behind the
overnight convective activity especially after 09z. Cigs slowly
lift to MVFR tomorrow morning.
LONG TERM /Saturday Night through Wednesday/...
As of 240 AM Fri...Guidance shows widespread IFR ceilings
persisting into Saturday evening, with VFR returning late
Saturday night. Isolated to widely scattered showers and storms
Sun through Tue.
&&
.MARINE...
SHORT TERM /Tonight and Saturday/...
As of 355 PM Friday...Southwestern gradient will increase this
evening and overnight ahead of slow- moving cold front diving
south from Virginia. Winds are quite light currently, but should
become SW 15-25 knots this evening and tonight south of Oregon
Inlet and over the Pamlico Sound as seas build to 4-6 feet.
Areas north of Oregon Inlet will have increasing winds on
Saturday. No changes needed to the current Small Craft
Advisories in effect.
LONG TERM /Saturday Night through Wednesday/...
As of 240 AM Fri...Sfc front will continue to sink southward,
finally pushing offshore Sat evening. SCA conditions likely to
continue into Sun and Sun night. NE/ENE winds diminish to 15 kt
or less by Sun afternoon, though moderate onshore flow may keep
seas elevated at 4-6 ft into Sun eve. Light winds Mon, with
seas grad subsiding to 2-4 ft. SW winds 10-15 kt Tue with seas
2-4 ft. Another front will push through the waters late Tue and
Tue night.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 8 PM this evening to 6 AM EDT
Saturday for AMZ135.
Small Craft Advisory until 5 AM EDT Monday for AMZ154.
Small Craft Advisory until 10 AM EDT Saturday for AMZ156-158.
Small Craft Advisory from 2 PM Saturday to 4 PM EDT Sunday for
AMZ150.
Small Craft Advisory from 8 PM this evening to 2 AM EDT Monday
for AMZ152.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CQD/MS
MARINE...CTC/CQDHazardous weather outlook, Jun 11, 6:42 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 642 AM EDT Fri Jun 11 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-203-121045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 642 AM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms will have the potential to produce locally heavy rain with flash flooding of low-lying and poor drainage area possible. The threat will be highest during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will continue to have the potential to produce locally heavy rain and flooding across the area Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-121045- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 642 AM EDT Fri Jun 11 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Showers and thunderstorms will have the potential to produce locally heavy rain with flash flooding of low-lying and poor drainage area possible. The threat will be highest during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will continue to have the potential to produce locally heavy rain and flooding across the area Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 11, 5:14 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 514 PM EDT Fri Jun 11 2021 NCZ080-081-094-112200- Beaufort-Mainland Hyde-Pamlico- 514 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HYDE...SOUTHEASTERN BEAUFORT AND NORTHEASTERN PAMLICO COUNTIES... At 514 PM EDT, a strong thunderstorm was located over Lowland, or 24 miles northwest of Cedar Island, moving east at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Pamlico Beach, Lowland and Swan Quarter Ferry Terminal. If outdoors, consider seeking shelter inside a building. LAT...LON 3522 7659 3540 7663 3547 7632 3521 7628 TIME...MOT...LOC 2114Z 263DEG 8KT 3532 7653 5
Special weather statement, Jun 11, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
621 PM EDT Fri Jun 11 2021
NCZ047-203-112315-
Mainland Dare-Northern Outer Banks-
621 PM EDT Fri Jun 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DARE
COUNTY...
At 621 PM EDT, strong thunderstorms were clustered over Mashoes, or 7
miles southwest of Kill Devil Hills, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Kill Devil Hills, Southern Shores, Manns Harbor, Nags Head, Mashoes,
Manteo, Colington, Whalebone, Sanderling, Duck Coe Pier, Jockeys
Ridge State Park, Roanoke Island Festival Park, Wright Brothers
National Monument, Nags Head Fishing Pier, Avalon Pier, Wanchese,
Bodie Island Lighthouse and Outer Banks Fishing Pier.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3578 7546 3577 7583 3594 7599 3612 7586
3607 7580 3608 7579 3609 7574 3612 7575
3613 7575 3611 7574 3614 7575 3623 7577
3622 7576 3622 7569
TIME...MOT...LOC 2221Z 228DEG 29KT 3595 7579
RTEThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:44 AM EDT | Small Craft Advisory | MHX | 57 hr | |
| Jun 11, 4:41 AM EDT | Special Weather Statement | MHX | Carteret | 34 min |
| Jun 11, 5:08 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jun 11, 5:14 PM EDT | Special Weather Statement | MHX | Hyde | 46 min |
| Jun 11, 5:54 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jun 11, 6:48 PM EDT | Special Marine Warning | MHX | 42 min | |
| Jun 11, 7:58 PM EDT | Beach Hazards Statement | MHX | Dare | 24 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.